Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

What happens when a person drinks 2 glass of house cleaner?

User rating for this question
Very Good
Answered by

Critical Care Specialist
Practicing since : 1992
Answered : 1607 Questions
Hi doctor,

what will happen when a person drinks two glasses of XXXXXX which is a house cleaner. Will he die? My brother has taken it, i am worried now.
Posted Thu, 18 Oct 2012 in General Health
Answered by Dr. Sadiq Mughal 3 hours later
Thanks for posting your query.

Your brother has taken two glasses of XXXXXX the cleaner. The chemical composition of XXXXXX is isopropanol which is isopropyl alcohol. Isopropyl alcohol evaporates quickly and is extremely flammable and toxic to human in concentrated doses, targeting nervous system, cardiovascular system, liver and kidney.

First of all it will cause burning right from mouth up to the intestine. It will cause burning of mouth, pharynx and oesophagus, and stomach large intestine. Then it will target other organs.

You should immediately shift this patient to hospital, so that the effect of alcohol can be neutralized.

I think I have answered your question; Please do write back for any further that you may have.

I wish quick recovery for you brother.

Above answer was peer-reviewed by
Follow-up: What happens when a person drinks 2 glass of house cleaner? 13 hours later
Hi Doctor,

i just found out that the he has taken a small glass of XXXXXX mixed with water and out of that he has taken 1/2 of it and spilled out while vomiting out of whatever he took. No excruciating pain he has got in the stomach but he feels a little bit of disturbance in the stomach. Do we need to get endoscopy done for him?
Answered by Dr. Sadiq Mughal 3 hours later

Nice to hear from you that he has taken only small quantity and that too he has vomited out. Vomiting was natural, as it is an irritant to stomach. It is also good that he doesn't have much pain.

For mild pain he can take Tablet pantoprazole. Though there is hardly any need for endoscopy now, but if done, will be more beneficial to look for any oesophageal burns and gastritis caused by XXXXXX

I hope I addressed your query. If you have no more queries, please accept the answer and write a review.

I wish him best of luck, with the advice not to repeat such incidence.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor